Alert archive / Florida / Red Flag Warnings in 2018
Red Flag Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 5, 2018, 2:41 AM EST for Charlotte County, Florida. It took effect at Mar 5, 2018, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2018, 2:41 AM EST (07:41 UTC)
- In effect from
- Mar 5, 2018, 12:00 PM EST
- Expired
- Mar 5, 2018, 7:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
County Charlotte County, FL
The radar
The Tampa radar (KTBW), 100 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3280 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
032 WWUS82 KTBW 050741 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 241 AM EST Mon Mar 5 2018 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN THIS AFTERNOON... .One more day of Red Flag conditions is expected as very dry air remains in place, promoting 4 or more hours of humidities below 35 percent with high ERCs. Gradual moistening is expected by tomorrow, removing the threat of Red Flag conditions. FLZ162-262-051945- /O.NEW.KTBW.FW.W.0003.180305T1700Z-180306T0000Z/ Coastal Charlotte-Inland Charlotte- 241 AM EST Mon Mar 5 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING FOR...LONG DURATIONS OF LOW HUMIDITIES COUPLED WITH HIGH ERCS... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from noon today to 7 PM EST this evening. * AFFECTED AREA...Coastal Charlotte...Inland Charlotte. * WIND...Northeast becoming northwest in the mid afternoon around 10 mph. * HUMIDITY...Duration of 4 hours of humidities at or below 35 percent with minimum values around 28 to 30 percent. * ERC...38 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 5, 12:29 AM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 5, 12:29 AM EST, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 1229 AM EST Mon Mar 5 2018 .AVIATION (06z TAFs)... VFR conditions expected through the period. Light northeast winds to become northwest to west from 17z on as seabreeze develops. 84/Austin && .Prev Discussion... /issued 700 PM EST Sun Mar 4 2018/ UPDATE... Another quiet evening across the region with high pressure and dry air continuing to dominate. Winds will diminish overnight allowing for decent radiational cooling once again with temperatures dropping into the upper 30s to lower 50s, except along north and east facing portions of Tampa Bay and Charlotte Harbor where the water will keep temperatures warmer. For Monday mostly sunny skies will prevail with just some thin high clouds and a few fair weather cumulus expected. The surface high will shift east with a lighter easterly flow setting up across the region and with daytime heating we should see a decent sea breeze develop during the afternoon shifting winds to west to northwest and keeping coastal areas a few degrees cooler than inland locations. Overall the current grids/zone forecast look ok at this time with no evening update planned. AVIATION... VFR conditions will prevail with northeast winds overnight becoming easterly Monday morning. Flow will be light enough Monday to allow the west coast sea breeze to develop and move well inland during the afternoon shifting winds to a more westerly direction. MARINE... Northeast winds will remain elevated tonight then shift to easterly and diminish Monday morning allowing the west coast sea breeze to develop near the coast during the afternoon. Winds and seas will increase to exercise caution, possibly advisory levels, Tuesday into Wednesday as a cold front moves across the waters with south to southwest winds shifting to northwest to north behind the front. FIRE WEATHER... Relative humidity values are forecast to dip into the upper 20s and lower 30s over inland areas during Monday afternoon, but ERC and winds are expected to remain below critical thresholds so no more Red Flag Warnings are anticipated at this time. && .Preliminary Point Temps/PoPs... TPA 73 57 77 63 / 0 0 10 70 FMY 77 56 79 65 / 0 0 0 40 GIF 77 53 81 60 / 0 0 0 60 SRQ 72 57 76 65 / 0 0 10 70 BKV 75 50 79 58 / 0 0 10 60 SPG 74 59 78 64 / 0 0 10 70 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && PRIOR DISCUSSION... UPDATE/AVIATION/MARINE...69/Close UPPER AIR/DECISION SUPPORT...42/Norman
Hazardous weather outlook, Mar 4, 4:49 AM EST, 21 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 449 AM EST Sun Mar 4 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-042200- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 449 AM EST Sun Mar 4 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...MARINE IMPACTS... As high pressure continues to build into the region, breezy northeast winds of 15 to 20 knots will continue this morning. Winds will decrease somewhat this afternoon, but another easterly surge this evening and tonight will allow winds to rise to cautionary levels once more. ...FIRE WEATHER IMPACT... Long durations of critically low humidity coupled with high ERC values will promote red flag conditions for Pinellas and Charlotte counties again today. While winds will generally remain too light for widespread red flag conditions elsewhere, fire spread potential will remain relatively high. .DAYS TWO THROUGH SEVEN...Monday through Saturday. ...MARINE IMPACTS... After a brief lull in winds early in the week, a strong cold front will affect the region beginning Tuesday and lasting through the day on wednesday. Winds of 15 to 20 knots will be likely with higher gusts both ahead of an behind the cold front. Once the front passes, periods of elevated winds and seas can be expected through late week. ...FIRE WEATHER IMPACT... Dry conditions will persist through much of the week into the weekend as a series of cold fronts move across the region. While it remains too early to speculate on red flag potential on any specific day, fire danger will remain elevated due to the very dry air in place, promoting humdities of 30 to 40 percent or less each afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Austin
Nearby
Red Flag Warnings in Florida, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.